Take the 2-minute tour ×
MathOverflow is a question and answer site for professional mathematicians. It's 100% free, no registration required.

Let $X$ be a Banach space. Consider the modulus of convexity and the characteristic of convexity $\epsilon_0$. Is the modulus of convexity strictly monotonically increasing in the interval $[\epsilon_0, 2]$.

share|improve this question
2  
no idea. what have you tried? –  Will Jagy Mar 21 '13 at 5:06

1 Answer 1

Yes. $\delta(\epsilon)/\epsilon$ is nondecreasing on $[0,2]$, so once $\delta(\epsilon)$ is nonzero it is strictly increasing. See T. Figiel, On the moduli of convexity and smoothness, Studia Math. 56 (1976), 121–155.

share|improve this answer

Your Answer

 
discard

By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.